Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 3, 2017, 8:01 AM CDT for Portage County, Waushara County, Wood County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 8:01 AM CDT (13:01 UTC)
- Expired
- Aug 3, 2017, 9:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Green Bay, WI
Counties Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 117 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WWUS83 KGRB 031301
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
801 AM CDT THU AUG 3 2017
WIZ030-035>037-045-031400-
Waupaca-Marathon-Waushara-Wood-Portage-
801 AM CDT THU AUG 3 2017
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT WOOD...PORTAGE...
SOUTHERN MARATHON...WAUSHARA AND WESTERN WAUPACA COUNTIES...
At 757 AM CDT, a cluster of thunderstorm, some producing very heavy
rainfall, was centered 7 miles west of Plainfield, or 16 miles
southeast of Wisconsin Rapids. The storms were moving northeast at
25 mph. The heavy rainfall with the storms and may result in poor
visibility and cause localized flooding, especially in urban areas.
Use extra caution if driving these areas this morning. Do not drive
your vehicle through flooded roadways.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Wautoma, Marshfield,
Mosinee, Redgranite, Spencer and Whiting.
LAT...LON 4481 9032 4480 8922 4468 8923 4468 8916
4434 8912 4398 8890 4398 8960 4425 8960
4425 9032
TIME...MOT...LOC 1257Z 222DEG 21KT 4422 8963
$$
SkowronskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:07 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 3, 6:07 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 607 AM CDT Thu Aug 3 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 244 AM CDT Thu Aug 3 2017 Scattered showers and a few thunderstorms continue across central and northeast Wisconsin early this morning associated with weak isentropic lift ahead of an approaching low pressure system across the upper Mississippi Valley region. As the slow moving low moves through the western Great Lakes today and tonight it will bring several rounds of showers and thunderstorms to the area. Upstream radar observations indicate that its not a matter of if it will rain, rather how much will fall and and will it be severe. The area appears poised to receive a widespread 1 to 2 inches of rain given the moisture and potent dynamics associated with the system. Locally higher amounts are possible given the nature of thunderstorms, with localized flooding possible from torrential rains in stronger thunderstorms. The other concern is severe potential given the high amount of shear available with bulk shear values of 40 to 50 knots. The main factor in question is the amount of instability that will be available across the area. The models suggest MUCAPEs could be as high as 1-2 J/g during the afternoon and evening hours. Closer inspection of the CAPE indicates it will be very long and skinny, which would make it tough for severe weather. In addition the amount of MUCAPE the models are suggesting may be a bit high given the expansive cloud cover currently in place and the amount of cloud cover upstream. There aren't significant breaks in the clouds to suggest the atmosphere will be able to realize that much instability this afternoon. Therefore while the potential for damaging winds is certainly possible given the shear values, there are certainly a lot of factors going against the severe potential across the cwa this afternoon and this evening. Showers will slowly end from west to east on Friday as the low moves away from the western Great Lakes. In its wake much cooler temperatures are on tap as highs are limited to the 60s. In addition a tight pressure gradient will bring gusty north to northwest winds of 20 to 30 mph, particularly across northeast Wisconsin. .LONG TERM...Friday Night Through Wednesday Issued at 244 AM CDT Thu Aug 3 2017 Focus of this forecast revolves around precip chances this weekend and will lean on the ecmwf for the details. For later periods, models diverge significantly by the middle of next week, when the next system is due to arrive. Will therefore let the multi-model blend populate the forecast for next week. Friday night through Saturday night...A few showers may linger over far northeast WI early in the evening. Otherwise, should see clearing skies from west to east with breezy northwest winds diminishing during the evening. Then a weak shortwave will bring in more clouds for Saturday. With daytime heating, surface based capes between 500-1000 j/kg appear possible during the afternoon, which could result in isolated to scattered showers and storms developing. These should dissipate with loss of heating on Saturday evening, leaving scattered clouds for the rest of the night. Temperatures will be comfortable over this period, and slightly below normal. Rest of the forecast...More showers and storms are possible on Sunday into Sunday evening when a more vigorous shortwave trough arrives from the northwest. Coverage should be greater than on Saturday due to stronger forcing and slightly higher instability, though severe weather is not expected. A few showers could also pop on Monday afternoon over northern WI with flattened upper troughing lingering overhead. Then will be looking at a the next shortwave/cold front arriving around midweek. Temperatures will remain slightly below normal over the period. && .AVIATION...for 12Z TAF Issuance Issued at 606 AM CDT Thu Aug 3 2017 Several rounds of showers and thunderstorms are expected through the TAF period as a strong low pressure system tracks through the western Great Lakes region. Some of the storms could produce heavy rainfall and gusty winds. Cigs are expected to deteriorate to MVFR and eventually IFR as this system tracks through the region. The surface low is expected to track through central and northeast Wisconsin during the overnight hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Aug 3, 4:50 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 450 AM CDT Thu Aug 3 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 450 AM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Periods of showers and thunderstorms are expected through this evening over portions of central and east-central Wisconsin. A few of the storms could be strong to severe, and produce damaging winds. Meanwhile, a more persistent rainfall with some embedded thunderstorms is expected farther to the north and west, across north-central and far northeast Wisconsin. Heavy rainfall is possible across the entire area. The rainfall could be sufficient to cause some flooding. In addition, the rainfall may result in some streams and rivers rising to near bankfull during the weekend. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chance of thunderstorms will continue at times through early next week. The weather pattern does not appear favorable for severe weather during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early this evening over portions of central and east-central Wisconsin. LMZ521-522-541>543-041000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 450 AM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms are possible through this evening, and could pose a hazard to boaters on the Lake and Bay. Gusty winds and large waves that are hazardous to small craft are likely on the Lake tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty northwest winds will generate conditions that are hazardous to small craft on the Bay and Lake on Friday afternoon and Friday night. A few gusts may approach gale force near Deaths Door during this time. The chance of thunderstorms will continue at times through early next week. Kurimski/MPC
In the hours before
Special weather statement, Aug 3, 8:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
801 AM CDT THU AUG 3 2017
WIZ030-035>037-045-031400-
Waupaca-Marathon-Waushara-Wood-Portage-
801 AM CDT THU AUG 3 2017
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT WOOD...PORTAGE...
SOUTHERN MARATHON...WAUSHARA AND WESTERN WAUPACA COUNTIES...
At 757 AM CDT, a cluster of thunderstorm, some producing very heavy
rainfall, was centered 7 miles west of Plainfield, or 16 miles
southeast of Wisconsin Rapids. The storms were moving northeast at
25 mph. The heavy rainfall with the storms and may result in poor
visibility and cause localized flooding, especially in urban areas.
Use extra caution if driving these areas this morning. Do not drive
your vehicle through flooded roadways.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Wautoma, Marshfield,
Mosinee, Redgranite, Spencer and Whiting.
LAT...LON 4481 9032 4480 8922 4468 8923 4468 8916
4434 8912 4398 8890 4398 8960 4425 8960
4425 9032
TIME...MOT...LOC 1257Z 222DEG 21KT 4422 8963
SkowronskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:28 AM CDT | Small Craft Advisory | GRB | 42 hr | |
| Aug 3, 9:05 AM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Shawano, Waupaca, Winnebago | 55 min |
| Aug 3, 10:02 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 1 more | 58 min |
| Aug 3, 10:58 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Menominee, Oconto and 1 more | 62 min |
| Aug 3, 3:21 PM CDT | Gale Warning | GRB | 30 hr | |
| Aug 3, 3:41 PM CDT | Beach Hazards Statement | GRB | Door | 30 hr |
| Aug 3, 6:51 PM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 84 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.